Alert archive / Utah / Red Flag Warnings in 2008

Red Flag Warning 4, NWS Salt Lake City, UT

April 21, 2008

NWS Salt Lake City, UT issued this red flag warning at Apr 21, 2008, 8:53 AM MDT. It took effect at Apr 21, 2008, 2:00 PM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 21, 2008, 8:53 AM MDT (14:53 UTC)
In effect from
Apr 21, 2008, 2:00 PM MDT
Expired
Apr 21, 2008, 7:00 PM MDT
In force
5 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KSLC 211453
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
853 AM MDT MON APR 21 2008

UTZ440-220100-
/O.NEW.KSLC.FW.W.0004.080421T2000Z-080422T0100Z/
SOUTH CENTRAL UTAH-
853 AM MDT MON APR 21 2008

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM
MDT THIS EVENING DUE TO LOW RELATIVE HUMIDITIES AND GUSTY WEST 
WINDS IN FIRE WEATHER ZONE 440 IN SOUTH CENTRAL UTAH...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
7 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITIES AND GUSTY WEST
WINDS FOR FIRE WEATHER ZONE 420 IN SOUTH CENTRAL UTAH.

VERY POOR RELATIVE HUMIDITY RECOVERY IN THE TEENS HAS SET THE
STAGE FOR ANOTHER DAY OF VERY LOW AFTERNOON RELATIVE HUMIDITIES.
WEST WINDS WILL BECOME GUSTY THIS AFTERNOON AT SPEEDS OF 25 TO 30
MPH WHICH IS ABOUT 10 TO 15 MPH LESS THAN YESTERDAY BUT STILL
CRITICAL FOR FIRE BEHAVIOR. WINDS WILL SUBSIDE EARLY THIS EVENING.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
1 follow-up statement
000 
WWUS85 KSLC 211620 CCA
RFWSLC

RED FLAG WARNING...CORRECTED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1018 AM MDT MON APR 21 2008

UTZ440-220100-
/O.COR.KSLC.FW.W.0004.080421T2000Z-080422T0100Z/
SOUTH CENTRAL UTAH-
1018 AM MDT MON APR 21 2008

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM
MDT THIS EVENING DUE TO LOW RELATIVE HUMIDITIES AND GUSTY WEST 
WINDS IN FIRE WEATHER ZONE 440 IN SOUTH CENTRAL UTAH...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
7 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITIES AND GUSTY WEST
WINDS FOR FIRE WEATHER ZONE 440 IN SOUTH CENTRAL UTAH.

VERY POOR RELATIVE HUMIDITY RECOVERY IN THE TEENS HAS SET THE
STAGE FOR ANOTHER DAY OF VERY LOW AFTERNOON RELATIVE HUMIDITIES.
WEST WINDS WILL BECOME GUSTY THIS AFTERNOON AT SPEEDS OF 25 TO 30
MPH WHICH IS ABOUT 10 TO 15 MPH LESS THAN YESTERDAY BUT STILL
CRITICAL FOR FIRE BEHAVIOR. WINDS WILL SUBSIDE EARLY THIS EVENING.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Apr 21, 4:11 AM MDT, 4 hours 42 minutes earlier.

Area forecast discussion, Apr 21, 4:11 AM MDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
411 AM MDT MON APR 21 2008

.SYNOPSIS...AN UNSEASONABLY COOL AIRMASS WILL RESIDE ACROSS THE
REGION TODAY. A MILD SOUTHWEST FLOW BRINGS WARMER TEMPERATURES TO
THE AREA FOR TUESDAY...BEFORE A PACIFIC STORM SYSTEM ARRIVES ON
WEDNESDAY.

&&

.DISCUSSION...BROAD LONGWAVE TROUGH REMAINS CENTERED ACROSS THE
PACIFIC NORTHWEST EARLY THIS MORNING. SHORTWAVE TROUGH WHICH
SHOVED SURFACE FRONT THROUGH NORTHERN UT SUNDAY CONTINUES TO LIFT
NORTHEAST ACROSS THE NORTHERN PLAINS. A WEAKER SECONDARY TROUGH IS
FORECAST TO MOVE ACROSS NORTHERN UT THIS MORNING...HOWEVER ANY
APPRECIABLE MOISTURE REMAINS WELL NORTH OF THE AREA...THUS DO NOT
ANTICIPATE ANY PRECIPITATION ASSOCIATED WITH THIS FEATURE. SURFACE
FRONT WHICH STALLED ACROSS CENTRAL UT LATE IN THE DAY SUNDAY IS
FORECAST TO GRADUALLY WEAKEN TODAY AS IT SLOWLY RETREATS
NORTHWARD.

UPPER LOW NOTED NEAR VANCOUVER ISLAND WILL BEGIN TO DROP SOUTH
ALONG PACIFIC COAST TODAY...AS MEAN LONGWAVE POSITION RETROGRADES.
THIS WILL ALLOW SOUTHWESTERLY FLOW TO SPREAD ACROSS FORECAST AREA
TONIGHT INTO THE DAY TUESDAY...RESULTING IN A SIGNIFICANT WARMING
TREND.

LONGWAVE TROUGH FORECAST BY MODELS TO SLOWLY SPREAD INLAND LATE
TUESDAY INTO WEDNESDAY. BOTH GFS AND EC ARE MORE AGGRESSIVE WITH
SHORTWAVE TROUGH EXPECTED TO PASS THROUGH THE FORECAST AREA
WEDNESDAY...AND HAVE RAISED POPS ACROSS NORTHERN UT ACCORDINGLY.
OTHERWISE MEDIUM RANGE MODELS CONTINUE TO ADVERTISE A MEAN
LONGWAVE RIDGE TO IMPACT THE REGION LATE IN THE WEEK THROUGH THE
UPCOMING WEEKEND.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THE DAY AT THE SLC
TERMINAL LIGHT AND VARIABLE WINDS SHOULD BECOME PREVAILING
SOUTHEASTERLY BY ABOUT 12Z. A WIND SHIFT TO THE NORTHWEST IS
EXPECTED BETWEEN 18Z AND 20Z.

&&

.FIRE WEATHER...RELATIVE HUMIDITY VALUES WILL BE CRITICALLY LOW ONCE
AGAIN TODAY IN THOSE AREAS OF SOUTHERN UTAH WITH DRY FUELS.
HOWEVER...WINDS TODAY ARE NOT EXPECTED TO REACH RED FLAG VALUES
EXCEPT PERHAPS IN ISOLATED LOCATIONS. THEREFORE...WILL NOT BE
ISSUING ANY FIRE WEATHER HEADLINES THIS MORNING.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.

&&

SEAMAN/TRAPHAGAN

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

Nearby

Red Flag Warnings in Utah, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.